Tennessee, 2008Hail and Damaging Winds in Tennessee, July 22, 2008
July 22, 2008 · NWS HUN · 4 events in 3 counties and zones
A frontal boundary moved from northwest to southeast and sparked scattered strong to severe thunderstorms across southern middle Tennessee. There were scattered reports of large hail and damaging winds in portions of southern Middle Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary moved from northwest to southeast and sparked scattered strong to severe thunderstorms across southern middle Tennessee. There were scattered reports of large hail and damaging winds in portions of southern Middle Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 22, 10:36 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 22, 10:36 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATE CORRECTED
ISSUED BY THE NWS JACKSON MS
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1136 AM CDT TUE JUL 22 2008
.DISCUSSION...ANOTHER HOT HAZY HUMID DAY IS IN STORE FOR THE
TENNESSEE VALLEY TODAY. THE GOOD NEWS IS IT LOOKS LIKE SOME SHORT
TERM RELIEF IS ON THE WAY. UNTIL THEN HOWEVER...WE STILL HAVE TO
DEAL WITH TODAY.
AS HAS BEEN THE CASE THE LAST FEW DAYS...TEMPERATURES AND AFTERNOON
CONVECTION WILL BE THE MAIN FOCUS OF THE FORECAST THIS AFTERNOON.
HIGHS WILL ONCE AGAIN CLIMB UP INTO THE MID AND UPPER 90S...WITH A
FEW LOCATIONS ACROSS THE AREA FLIRTING WITH AND PERHAPS REACHING THE
CENTURY MARK.
A LITTLE BETTER MOISTURE ADVECTION IN THE MID AND LOWER LEVELS OF
THE ATMOSPHERE SHOULD KEEP DEW POINTS FROM MIXING DOWN AS MUCH AS
THEY DID YESTERDAY. I BELIEVE THIS...IN ADDITION TO INCREASING MID
AND HIGH CLOUDS ASSOCIATED WITH AN APPROACHING UPPER LEVEL
DISTURBANCE...AND CONVECTION OF OUR OWN THIS AFTERNOON...WILL AID IN
KEEPING HEAT INDICES JUST BELOW CRITICAL VALUES TODAY. BECAUSE OF
THIS...ILL HOLD OFF ON ISSUING A HEAT ADVISORY AT THIS TIME.
CONDITIONS THOUGH WILL CONTINUE TO BE CLOSELY MONITORED...AND
RESIDENCE ACROSS THE TENNESSEE VALLEY...ESPECIALLY THE ELDERLY AS
WELL AS THOSE WHO WORK OUTDOORS...SHOULD TAKE THE PROPER PRECAUTIONS
TO PROTECT THEMSELVES FROM THE HEAT.
IN TERMS OF CONVECTION THIS AFTERNOON...THE UPPER RIDGE THATS BEEN
IN CONTROL OF MUCH OF THE WEATHER ACROSS THE SOUTHEAST UNITED STATES
THE PAST SEVERAL DAYS...CONTINUES TO BREAK DOWN OVER THE REGION
TODAY. THIS IS ALLOWING A SHORTWAVE TO SLOWLY APPROACH THE AREA
FROM THE NORTH. ON TOP OF ANY DIURNAL CONVECTION THATS EXPECTED TO
DEVELOP OVER THE AREA...SATELLITE IS ALREADY SHOWING A COUPLE OF
FEATURES OF INTEREST THIS AFTERNOON MOVING TOWARD THE AREA. THE
FIRST IS A WEAKENING MCS MOVING ACROSS NORTHWEST TENNESSEE THAT IS
PRECEEDED BY A PRETTY DECENT OUTFLOW BOUNDARY...AND ANOTHER MCS
DEVELOPING ACROSS NORTH MISSOURI. THESE FEATURES...ESPECIALLY THE
FIRST TWO COULD PLAY A ROLE IN HELPING THE COVERAGE OF CONVECTION
LATER THIS AFTERNOON AND PERHAPS INTO THE EVENING. AS A RESULT OF
THIS...IVE TWEAKED POPS UP A BIT AREAWIDE FOR THIS AFTERNOON.
IN ADDITION...WITH THE GOOD INSTABILITY OVER THE AREA AND BETTER
FLOW ALOFT AS A RESULT OF THESE IMPENDING DISTURBANCES...ANY STRONG
CONVECTION THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING SOME
STRONG TO DAMAGING WIND GUSTS LATER THIS AFTERNOON.
OTHER ELEMENTS OF THE FORECAST LOOK GOOD AT THIS TIME. OTHER THAN
THE ADJUSTMENTS MENTIONED ABOVE...NO MAJOR CHANGES TO THE FORECAST
WILL BE MADE AT THIS TIME.
UPDATED PRODUCTS WILL BE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 604 AM CDT DAY JUL 22 2008/
DISCUSSION /ISSUED AT 332 AM CDT/... CHANGES APPEAR TO BE IN THE
OFFING FOR THE TENNESSEE VALLEY...AND THOSE CHANGES WILL BEGIN
LATER TODAY.
FIRST...THE TEMP FCST FOR TODAY IS A BIT OF A CHALLENGE AGAIN. HAVE
DECIDED TO PARE BACK VALUES A COUPLE OF DEGREES BUT THIS WILL STILL
LEAVE AFTN HIGHS IN THE MID/UPR 90S IN MOST AREAS...OR A FEW DEGREES
BELOW YESTERDAY. HERES WHY...BOUNDARY LYR THICKNESSES WILL FALL
SLIGHTLY OVER YESTERDAY...AND THERE IS THE POTENTIAL FOR MORE
CONVECTIVELY-DRIVEN CLOUD COVER. ADDITIONALLY...MOISTURE ADVECTION
IN THE LOW/MID LEVELS SHOULD KEEP SFC DEWPOINTS FROM MIXING DOWN
INTO THE 50S AS HAPPENED YESTERDAY....THUS ALLOWING LESS SENSIBLE
HEATING. THERE IS A LITTLE UNCERTAINTY HERE HOWEVER. THE BNA/LZK
SOUNDINGS...WHICH REPRESENT THE UPSTREAM AIRMASS DO SHOW 50S
DEWPOINTS WITHIN THE POTENTIAL MIXED LAYER FOR TOMORROW.
HOWEVER...THE LATEST WATER VAPOR SAT IMAGERY SEEMS TO BE INDICATING
A GENERAL INCREASE IN MOISTURE IN THIS AREA OVER THE LAST FEW HOURS.
SO...WHY ALL THE ATTENTION PAID TO THE FCST HIGHS?...BECAUSE WERE
VERY CLOSE TO OUR HEAT ADVISORY CRITERIA AGAIN. I THINK THAT WELL
BE JUST SHY FOR BOTH RAW TEMPS AND HEAT INDICES. BUT IF TEMPS DO
WARM JUST A FEW DEGREES MORE...THEN AN ADVISORY MAY BE WARRANTED.
THIS IS SOMETHING THE DAY SHIFT WILL NEED TO MONITOR.
THERE IS THE POTENTIAL FOR AFTN TSRA DEVELOPMENT TODAY AND I HAVE
DECIDED TO INCREASE POPS TO CHANCE CATEGORY...WITH A SILENT HIGHER
POP IN THE NORTH DUE TO CLOSER PROXIMITY TO ADVANCING WEAK MID-LVL
SHORT WAVE...AND SLIGHTLY BETTER INSTABILITY. AFTN MIXED LYR CAPES
ARE AOA A RESPECTABLE 1500J/KG. MDPI/WINDEX VALUES ARE QUITE
DIFFERENT DEPENDING ON WHICH MODEL IS USED. FOR NOW...WILL LEAN
TOWARDS THE NAM BECAUSE OF BETTER AGREEMENT WITH SAT IMAGERY...WHICH
SUGGESTS MOISTER AIR IN THE MID-LEVELS. THIS PLACES A GUST POTENTIAL
OF 50 KTS WITH ANY DEEP CONVECTION. THINK THIS WILL BE THE PRIMARY
THREAT WITH ANY TSRA THIS AFTN/EVENING.
THEN...MORE CONVECTION MAY ARRIVE LATER TONIGHT VIA A DEVOLVING MCS
MOVING SWRD FROM THE MID-MISS/LOWER OH VALLEYS. THE SUITE OF MODEL
GUIDANCE IS FAIRLY BULLISH ON THIS...AND IT CERTAINLY SEEMS
PLAUSIBLE THAT AN MCS WILL DEVELOP TODAY IN SERN MO THROUGH WRN
KY...AND DIVE TO THE SOUTHEAST PERHAPS REACHING THE NRN FRINGES OF
OUR AREA DURING THE OVERNIGHT HOURS. HAVE NOT RAISED TO THE LIKELY
POPS JUST YET OFFERED BY MOS...BUT HAVE INCREASED TO 50 TO
DEMONSTRATE INCREASING CONFIDENCE. AS WITH ANY MCS/MCV
ACTIVITY...WILL HAVE TO WATCH OUT FOR STRONG GUST POTENTIAL ALONG
THE LEADING LINE OF CONVECTION...BUT THIS DOESNT LOOK TO BE A
CONSIDERABLE THREAT RIGHT NOW.
WEDNESDAY...THE TRAILING SFC FRONT SHOULD BEGIN TO PUSH INTO NRN
PORTIONS OF OUR FCST AREA BY LATE MORNING. THE UNCERTAINTY RIGHT NOW
IS OVER WHETHER THE FRONT WILL MAKE A CLEAN SWEEP THROUGH OR
ESSENTIALLY WASH OUT OVER OUR AREA. REGARDLESS...THE POTENTIAL FOR
ANOTHER ROUND OF TSRA/SHRA WILL EXIST LATE WED MORNING THROUGH THE
AFTN AS THE SFC BOUNDARY CROSSES THE AREA IN CONCERT WITH AN UPR
LEVEL SHORT WAVE. PW VALUES 1.9-2 INCHES CERTAINLY SUGGEST HEAVY
RAIN-MAKERS WHERE CONVECTION DOES DEVELOP. THINK RIGHT NOW THAT SRN
AREAS WILL HAVE THE HIGHEST LIKELIHOOD OF DEVELOPMENT GIVEN THE
MOVEMENT OF THE FRONT INTO THAT AREA LATER INTO THE AFTN.
BUT...UNCERTAINTY STILL DOES EXIST WITH REGARD TO EXACT
TIMING/MOVEMENT WITH THE FRONT. FOR NOW...HAVE PAINTED A SILENT
HIGHER POP IN THE SOUTH ON FRIDAY...BUT WILL SHOW UP AS A SOLID 50
FOR ALL AREAS IN THE ZONES. AGAIN...DONT WANT TO COMMIT TO THE
LIKELY POP JUST YET OFFERED BY MET/MAV MOS FOR WED.
WED NIGHT AND THURSDAY...MAY SEE SOME LINGERING TSRA/SHRA ACTIVITY
FROM ONGOING CONVECTION INTO WED EVENING AND HAVE LEFT IN A 20 POP
FOR ALL AREAS. FOR THURSDAY...MOS VALUES DECREASE DRAMATICALLY...BUT
AM NOT SURE THAT THIS DAY WILL BE ENTIRELY DRY. ALTHOUGH THE FRONT
WILL HAVE ESSENTIALLY WASHED OUT OVER OUR AREA OR DRIFTED TO OUR
SOUTH...IT SHOULD BEGIN TO PUSH BACK TO THE NORTH AS THE NORTHERN
STREAM HIGH MOVES INTO THE MID-ATLANTIC AND THE SUBTROPICAL RIDGE
OVER THE NERN GULF BEGINS TO RE-EXERT ITS INFLUENCE OVER OUR WX. SFC
WINDS SHOULD GRADUALLY SHIFT SWRLY DURING THE AFTN...WITH WEAK
LOW-LVL CONVERGENCE ALONG THE NWRD MOVING BOUNDARY. ALTHOUGH
CONVERGENCE WILL BE WEAK...IT MAY BE ENOUGH TO SPARK OFF A FEW
SHRA/TSRA DURING THE AFTN. FAIRLY DRY AIR IN THE MID-LVLS SUGGEST
WIND GUST POTENTIAL WILL BE STRONG WITH ANY ISOLD TSRA THAT DO
DEVELOP.
FRIDAY THROUGH TUESDAY...THE UPR LVL RIDGE OVER THE SRN PLAINS WILL
TAKE DOMINANCE DURING THIS PERIOD...AS TROUGHING DEVELOPS ALONG THE
EAST AND WEST COASTS. THAT PUTS THE TN VALLEY IN THE INTERESTING
POSITION OF NWRLY FLOW ALOFT...WITH SW-WRLY FLOW AT THE SFC AROUND
THE WRN FLANK OF A VERY BROAD SUBTROPICAL RIDGE. THE RESULTING
THERMODYNAMIC PROFILE WILL SUPPORT AFTN/EVENING CONVECTION EACH DAY.
CHANCES MAY BE HEIGHTENED ON FRIDAY AS A WEAK SHORT WAVE MOVES
ACROSS THE AREA...AND HAVE INCREASED POPS ON THIS DAY TO CHANCE
CATEGORY. MED RANGE GUIDANCE IS STILL BULLISH AND THERE IS FAIR
AGREEMENT AMONGST SOLNS FROM THE ECMWF/GFS/ENSEMBLES ON DEEPENING
THE ERN CONUS TROUGH...AND PUSHING ANOTHER SFC FRONT INTO OR THROUGH
THE TN VALLEY EARLY NEXT WEEK. HOWEVER...CONFIDENCE ON TIMING WITHIN
ANY 12-HR PERIOD IS NOT STRONG ENOUGH YET TO RAISE POPS TO CHANCE
CATEGORY...SO WILL LEAVE AT SLIGHT FOR NOW.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
19
Hazardous weather outlook, Jul 22, 12:00 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT TUE JUL 22 2008
ALZ001>010-016-TNZ076-096-097-230300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
100 PM CDT TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED THROUGH
SUNSET THIS EVENING...ESPECIALLY ALONG AND WEST OF FAYETTEVILLE
TENNESSEE...TO HUNTSVILLE LINE. THE PRIMARY THREATS WILL BE DAMAGING
WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SOME
STORMS COULD BE STRONG...CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL AND HEAVY RAIN.
A MOIST AND UNSTABLE AIRMASS SHOULD LEAD TO FAIRLY TYPICAL AFTERNOON
AND EVENING THUNDERSTORMS THURSDAY THROUGH SATURDAY. A WEAK COLD
FRONT MAY INCREASE THE STORM THREAT BY SUNDAY OR MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
DJN
In the hours before
Special weather statement, Jul 22, 11:55 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1255 PM CDT TUE JUL 22 2008
ALZ007-221830-
MORGAN-
1255 PM CDT TUE JUL 22 2008
...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 130 PM CDT...
AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FALKVILLE...MOVING EAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FALKVILLE.
COLE SPRINGS.
SOMERVILLE.
EVA.
FLORETTE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 22, 12:05 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
105 PM CDT TUE JUL 22 2008
TNZ096-221830-
LINCOLN-
105 PM CDT TUE JUL 22 2008
...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 130 PM CDT...
AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PETERSBURG...OR 13 MILES
WEST OF FAYETTEVILLE...MOVING EAST AT 10 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCBURG.
BOONSHILL.
COLDWATER.
HARMS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
SL
Special weather statement, Jul 22, 12:12 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
112 PM CDT TUE JUL 22 2008
ALZ016-221845-
CULLMAN-
112 PM CDT TUE JUL 22 2008
...SIGNIFICANT WEATHER ALERT FOR NORTHWEST CULLMAN COUNTY UNTIL
145 PM CDT...
AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF JONES CHAPEL...MOVING
EAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
JONES CHAPEL.
LOGAN.
WEST POINT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
DJN
Special weather statement, Jul 22, 12:17 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
117 PM CDT TUE JUL 22 2008
ALZ005-006-221845-
LIMESTONE-MADISON-
117 PM CDT TUE JUL 22 2008
...SIGNIFICANT WEATHER ALERT FOR LIMESTONE AND MADISON COUNTIES UNTIL
145 PM CDT...
AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARVEST...MOVING EAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BETHEL.
TONEY.
GLADSTONE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
SL
Special weather statement, Jul 22, 12:18 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
118 PM CDT TUE JUL 22 2008
ALZ007-221900-
MORGAN-
118 PM CDT TUE JUL 22 2008
...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY EXTENDED UNTIL 200 PM
CDT...
AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ACROSS MORGAN COUNTY. THE
STRONGEST THUNDERSTORM IS LOCATED NEAR TRINITY...OR 8 MILES
SOUTHWEST OF DECATUR...MOVING EAST AT 11 MPH. ADDITIONAL INTENSE
THUNDERSTORMS ARE LOCATED IN SOUTHWESTERN MORGAN COUNTY NEAR THE
FALKVILLE AREA...WITH ANOTHER IN EXTREME NORTH CENTRAL MORGAN COUNTY
NEAR THE LIMESTONE AND MADISON LINE.
DIME SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH ALL OF THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TRINITY.
NEEL.
BASHAM.
DECATUR.
FLINT CITY.
PRICEVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Special weather statement, Jul 22, 12:24 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
124 PM CDT TUE JUL 22 2008
ALZ009-221900-
JACKSON-
124 PM CDT TUE JUL 22 2008
...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 200 PM CDT...
AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF BRIDGEPORT...MOVING EAST AT 20
MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RUSSELL CAVE NATIONAL MONUMENT.
BRIDGEPORT.
LONG ISLAND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
DJN
Hail, Moore
- When
- July 22, 12:38 PM CST to 12:43 PM CST
- Where
- Moore County, 3.5 mi N of County Line
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 35.370, -86.360
Quarter sized hail was reported in the Charity community, six miles north of Lynchburg.
Thunderstorm Wind, Moore
- When
- July 22, 12:38 PM CST to 12:43 PM CST
- Where
- Moore County, 3.5 mi N of County Line
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 35.370, -86.360
A few large tree limbs were blown down by thunderstorm winds in the Charity community.
Thunderstorm Wind, Lincoln
- When
- July 22, 12:58 PM CST to 1:03 PM CST
- Where
- Lincoln County, 2.82 mi SSW of Shady Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.060, -86.340
A few trees and power lines were downed by thunderstorm winds near highway 64.
Thunderstorm Wind, Franklin
- When
- July 22, 1:06 PM CST to 1:11 PM CST
- Where
- Franklin County, 4.84 mi SE of Huntland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.000, -86.210
A few trees were downed by thunderstorm winds five miles southeast of Huntland.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Arkansas, July 22, 20088 injured · $1.5 million · 1.75 in hail · 28 events
- Flash Flood and Hail in Wyoming, July 22, 20081 death · 3 injured · 1.75 in hail · 4 events
- Flood and Hail in Georgia, July 22, 2008$6.3 million · 1.75 in hail · 42 events
- Wildfire in California, July 22 to 31, 20081 death · 1 event
- Rip Current in Illinois, July 22, 20081 death · 1 event
- Flash Flood and Hail in Ohio, July 22, 2008$1.1 million · 1.75 in hail · 22 events
- Hail and Damaging Winds in Alabama, July 22, 20081 injured · $534,000 · 70 kt wind · 24 events
- Hail and Damaging Winds in Kentucky, July 22, 2008$216,000 · 1 in hail · 35 events
- Flash Flood and Debris Flow in Virginia, July 22 to 23, 2008$206,000 · 65 kt wind · 32 events
- Damaging Winds in Ohio, July 22, 2008$589,000 · 96 kt wind · 10 events
- Hail and Damaging Winds in Kansas, July 22, 20082 injured · $250,000 · 1.5 in hail · 9 events
- Tornado and Flash Flooding in Idaho, July 22, 2008$200,000 · EF0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119536, 119543, 119526, 119515.